Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have sore throat, chest tightness. Allergic to penicillin. Taking amlodipine, bisoprolol. Effective medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
I have a tight chest with an unproductive sore cough , loss of voice and aches and pains generally! I am allergic to penicillin but am also taking amlodipine and bisoprolol. What kind of medication do I require
Posted Mon, 8 Apr 2013 in General Health
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

Based on the symptoms you have, I suspect you to have an upper respiratory tract infections if associated with body aches and headaches could probably be due to viral etiology. In here most of times there is inflammation in a part of larynx associated with lowered local immunity. Lowered immunity makes the respiratory tract susceptible to bacterial infections. Once a secondary bacterial infection is evolved then you may start having productive cough and fever.

The best way to treat a viral upper respiratory infection is by symptomatic medications like BENADRYL and a gargle with antiseptic solution like CHLORHEXIDINE twice daily after food. This will reduce the symptoms and avoid infection by any bacteria. Also if the symptoms persist for a week or more you may need a course of antibiotics to prevent secondary bacterial infections. Also do take stem inhalations thrice daily with Eucalyptus in it which will sooth the tract and provide relief.

Hope, I answered your query.

Please do let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor